Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 30, NWS Grand Forks, ND

October 24, 2008Clay County, Minnesota; Cass County, North Dakota

NWS Grand Forks, ND issued this river flood warning at Oct 24, 2008, 9:46 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It took effect at Oct 27, 2008, 12:47 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 24, 2008, 9:46 PM CDT (02:46 UTC)
In effect from
Oct 27, 2008, 12:47 PM CDT
Expired
Oct 26, 2008, 9:29 AM CDT
In force
Issued by
NWS Grand Forks, ND
Flood severity
Minor

Counties Clay County, MN, Cass County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River (MN) near Hawley (HWYM5).

Action stage
7.5 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05061000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFGF 250246
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
946 PM CDT FRI OCT 24 2008

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... 

  THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY.
  THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY.
  THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY.
  
.RAINFALL TOTALS AVERAGING FROM 0.75 TO 1.50 INCHES ACROSS WEST
CENTRAL MINNESOTA SINCE EARLY FRIDAY MORNING WILL CAUSE THE 
ALREADY HIGH BUFFALO AND SOUTH BRANCH BUFFALO RIVERS TO RISE 
ABOVE FLOOD STAGE SATURDAY. IT IS NOT CERTAIN WHEN OR HOW HIGH
THE CRESTS WILL BE AT DILWORTH...HAWLEY...AND SABIN...BUT MINOR
FLOODING IS EXPECTED NEAR ALL THREE POINTS. THE HIGH WATER LEVELS
WILL PERSIST INTO NEXT WEEK DUE TO THE LARGE NUMBER OF RAIN 
EVENTS THAT HAVE TAKEN PLACE THE PAST TWO WEEKS. 

SAFETY MESSAGES...TURN AROUND...DONT DROWN. DO NOT TRAVEL 
THROUGH FLOODED AREAS. PERSONS IN THE WARNED AREA NEED TO TAKE 
STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A 
HIGHER AND SAFER LOCATION.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-250546-
/O.NEW.KFGF.FL.W.0028.081025T1800Z-000000T0000Z/
/SABM5.1.ER.081025T1800Z.081028T1200Z.000000T0000Z.NO/
946 PM CDT FRI OCT 24 2008

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 9 PM FRIDAY THE STAGE WAS ESTIMATED AT 11.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON. THE
  RIVER WILL CONTINUE TO RISE THROUGH EARLY NEXT WEEK...WITH A CREST
  POSSIBLY NEAR 14.0 FEET BY TUESDAY MORNING.

$$

MNC027-250546-
/O.NEW.KFGF.FL.W.0029.081025T1030Z-000000T0000Z/
/DILM5.1.ER.081025T1030Z.081030T0000Z.000000T0000Z.NO/
946 PM CDT FRI OCT 24 2008

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 PM FRIDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY. THE RIVER WILL 
  CONTINUE TO RISE THROUGH THE MIDDLE OF NEXT WEEK...WITH A CREST
  POSSIBLY BETWEEN 18.0 AND 18.5 FEET BY WEDNESDAY EVENING. 

$$

MNC027-NDC017-250546-
/O.NEW.KFGF.FL.W.0030.081026T0000Z-081029T1800Z/
/HWYM5.1.ER.081026T0000Z.081026T1800Z.081029T0600Z.NO/
946 PM CDT FRI OCT 24 2008

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM SATURDAY EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  6:30 PM FRIDAY THE STAGE WAS 5.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING...AND CONTINUE 
  TO RISE TO NEAR 7.5 FEET BY SUNDAY EARLY AFTERNOON.

$$
4 follow-up statements
000 
WGUS83 KFGF 250326
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1026 PM CDT FRI OCT 24 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

 THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY.
 THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY.
 THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY.
  
.RAINFALL TOTALS AVERAGING FROM 0.75 TO 1.50 INCHES ACROSS WEST
CENTRAL MINNESOTA SINCE EARLY FRIDAY MORNING WILL CAUSE THE 
ALREADY HIGH BUFFALO AND SOUTH BRANCH BUFFALO RIVERS TO RISE 
ABOVE FLOOD STAGE SATURDAY. IT IS NOT CERTAIN WHEN OR HOW HIGH
THE CRESTS WILL BE AT DILWORTH...HAWLEY...AND SABIN...BUT MINOR
FLOODING IS EXPECTED NEAR ALL THREE POINTS. THE HIGH WATER LEVELS
WILL PERSIST INTO NEXT WEEK DUE TO THE LARGE NUMBER OF RAIN 
EVENTS THAT HAVE TAKEN PLACE THE PAST TWO WEEKS. 

SAFETY MESSAGES...TURN AROUND...DONT DROWN. DO NOT TRAVEL 
THROUGH FLOODED AREAS. PERSONS IN THE WARNED AREA NEED TO TAKE 
STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A 
HIGHER AND SAFER LOCATION.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-261526-
/O.CON.KFGF.FL.W.0028.081025T1800Z-000000T0000Z/
/SABM5.1.ER.081025T1800Z.081028T1200Z.000000T0000Z.NO/
1026 PM CDT FRI OCT 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* FROM SATURDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  6 PM FRIDAY THE STAGE WAS ESTIMATED AT 11.2 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY AFTERNOON. THE
  RIVER WILL CONTINUE TO RISE THROUGH EARLY NEXT WEEK...WITH A CREST
  POSSIBLY NEAR 14.0 FEET BY TUESDAY MORNING.
* IMPACT STATEMENT - AT 14.0 FEET...AGRICULTURAL DAMAGE BEGINS TO 
  OCCUR.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         10/25  10/26  10/27  10/28  10/29  10/30  10/31

S. BUFFALO RIVER
  SABIN             12.3   13.3   13.9   13.7   13.1   12.5   11.9

$$

MNC027-261526-
/O.CON.KFGF.FL.W.0029.081025T1030Z-000000T0000Z/
/DILM5.1.ER.081025T1030Z.081030T0000Z.000000T0000Z.NO/
1026 PM CDT FRI OCT 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 PM FRIDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY. THE RIVER WILL 
  CONTINUE TO RISE THROUGH THE MIDDLE OF NEXT WEEK...WITH A CREST
  POSSIBLY BETWEEN 18.0 AND 18.5 FEET BY WEDNESDAY EVENING. 
* IMPACT STATEMENT - AT 17.0 FEET...SOME AGRICULTURAL FLOODING 
  BEGINS.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         10/25  10/26  10/27  10/28  10/29  10/30  10/31

BUFFALO RIVER
  DILWORTH          13.1   13.5   15.3   17.5   18.4   17.9   16.3

$$

MNC027-NDC017-261525-
/O.CON.KFGF.FL.W.0030.081026T0000Z-081029T1800Z/
/HWYM5.1.ER.081026T0000Z.081026T1800Z.081029T0600Z.NO/
1026 PM CDT FRI OCT 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM SATURDAY EVENING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  6:30 PM FRIDAY THE STAGE WAS 5.6 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING...AND CONTINUE 
  TO RISE TO NEAR 7.5 FEET BY SUNDAY EARLY AFTERNOON.
* IMPACT STATEMENT - PARTS OF THE HAWLEY CITY PARK DO NOT BEGIN TO 
  FLOOD UNTIL THE RIVER REACHES 8.0 FEET. THE RIVER IS NOT PRESENTLY
  EXPECTED TO REACH THIS LEVEL.

&& 

DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET:

 DATE                SAT    SUN    MON    TUE    WED    THU    FRI
(MONTH/DAY)         10/25  10/26  10/27  10/28  10/29  10/30  10/31

BUFFALO RIVER
  HAWLEY             7.0    7.5    7.2    7.0    6.9    6.7    6.5

$$
000 
WGUS83 KFGF 251531
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1031 AM CDT SAT OCT 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY AND CASS COUNTIES
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY
  
 >>>>     ******  REMOVE BELOW  ***********
          (GENERAL SYNOPSIS SECTION)
          **************************
    1) ENTER A BRIEF, NON-TECHNICAL DESCRIPTION OF 
       THE FLOOD SITUATION BELOW.
 
    2) REMEMBER TO PRECEED IT WITH A PERIOD 
       (AS SUPPLIED IN THE FOLLOWING SECTION).
 
    3) BEFORE ISSUING THE FLW 
           REMEMBER TO REMOVE THESE INSTRUCTIONS    
           ******  REMOVE ABOVE  *****  <<<<
 
.STEADY RAINFALL OVER THE LAST 24 HOURS IN THE SOUTHERN BASIN IS
CAUSING RIVER STAGES TO RISE. WITH RAINFALL AMOUNTS UP TO ONE INCH
AND SOILS AT SATURATION...WATER FLOW INTO THE TRIBUTARIES AND
MAINSTEM RED RIVER WILL INCREASE OVER THE NEXT FEW DAYS.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH >>> ENTER LENGTH OF QPF FCST HERE <<<.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-270331-
/O.CON.KFGF.FL.W.0031.081027T0600Z-000000T0000Z/
/FGON8.1.ER.081027T0600Z.081029T0600Z.000000T0000Z.NO/
1031 AM CDT SAT OCT 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:15 AM SATURDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 20.0 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/26  10/27  10/28  10/29  10/30  10/31  11/01

RED RIVER
  FARGO             17.2   18.3   19.4   20.0   19.6   18.4   17.2

$$

MNC027-270331-
/O.EXT.KFGF.FL.W.0028.081026T1800Z-081031T0000Z/
/SABM5.1.ER.081026T1800Z.081028T0600Z.081030T1200Z.NO/
1031 AM CDT SAT OCT 25 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* FROM SUNDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  7:30 AM SATURDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.0 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
  SCAR EAST OF GAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/26  10/27  10/28  10/29  10/30  10/31  11/01

S. BUFFALO RIVER
  SABIN             11.6   12.6   13.0   12.6   12.0   11.6   11.0

$$

MNC027-270331-
/O.CON.KFGF.FL.W.0029.000000T0000Z-000000T0000Z/
/DILM5.1.ER.081028T0200Z.081030T0000Z.000000T0000Z.NO/
1031 AM CDT SAT OCT 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SATURDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY BEFORE MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 15.0 FEET BY WEDNESDAY EVENING.
* IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES 
  UPSTREAM ROAD TO FLOOD.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/26  10/27  10/28  10/29  10/30  10/31  11/01

BUFFALO RIVER
  DILWORTH          11.2   11.4   12.7   14.6   15.0   14.1   13.1

$$

MNC027-NDC017-270330-
/O.EXT.KFGF.FL.W.0030.081027T1747Z-081028T1208Z/
/HWYM5.1.ER.081027T1747Z.081027T1800Z.081028T0008Z.NO/
1031 AM CDT SAT OCT 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM MONDAY AFTERNOON TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 AM SATURDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/26  10/27  10/28  10/29  10/30  10/31  11/01

BUFFALO RIVER
  HAWLEY             6.6    7.0    6.9    6.6    6.3    6.1    5.9

$$
000 
WGUS83 KFGF 251538
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
1038 AM CDT SAT OCT 25 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY
  
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY AND CASS COUNTIES
  
 
.STEADY RAINFALL OVER THE LAST 24 HOURS IN THE SOUTHERN BASIN IS
CAUSING RIVER STAGES TO RISE. WITH RAINFALL AMOUNTS UP TO ONE INCH
AND SOILS AT SATURATION...WATER FLOW INTO THE TRIBUTARIES AND
MAINSTEM RED RIVER WILL INCREASE OVER THE NEXT FEW DAYS.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH 7 AM SUNDAY.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-270338-
/O.CON.KFGF.FL.W.0031.081027T0600Z-000000T0000Z/
/FGON8.1.ER.081027T0600Z.081029T0600Z.000000T0000Z.NO/
1038 AM CDT SAT OCT 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT FARGO.
* FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:15 AM SATURDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 20.0 FEET BY EARLY WEDNESDAY MORNING.
* IMPACT STATEMENT(S) - AT 20.6 FEET, FARGO...NORTH BROADWAY BRIDGE IS
  CLOSED.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/26  10/27  10/28  10/29  10/30  10/31  11/01

RED RIVER
  FARGO             17.2   18.3   19.4   20.0   19.6   18.4   17.2

$$

MNC027-270338-
/O.CON.KFGF.FL.W.0028.081026T1800Z-081031T0000Z/
/SABM5.1.ER.081026T1800Z.081028T0600Z.081030T1200Z.NO/
1038 AM CDT SAT OCT 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH BRANCH BUFFALO RIVER AT SABIN.
* FROM SUNDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  7:30 AM SATURDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 13.0 FEET BY EARLY TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER
  SCAR EAST OF GAGE.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/26  10/27  10/28  10/29  10/30  10/31  11/01

S. BUFFALO RIVER
  SABIN             11.6   12.6   13.0   12.6   12.0   11.6   11.0

$$

MNC027-270338-
/O.CON.KFGF.FL.W.0029.000000T0000Z-000000T0000Z/
/DILM5.1.ER.081028T0200Z.081030T0000Z.000000T0000Z.NO/
1038 AM CDT SAT OCT 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR DILWORTH.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 AM SATURDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY BEFORE MIDNIGHT AND 
  CONTINUE TO RISE TO NEAR 15.0 FEET BY WEDNESDAY EVENING.
* IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES 
  UPSTREAM ROAD TO FLOOD.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/26  10/27  10/28  10/29  10/30  10/31  11/01

BUFFALO RIVER
  DILWORTH          11.2   11.4   12.7   14.6   15.0   14.1   13.1

$$

MNC027-NDC017-270338-
/O.CON.KFGF.FL.W.0030.081027T1747Z-081028T1208Z/
/HWYM5.1.ER.081027T1747Z.081027T1800Z.081028T0008Z.NO/
1038 AM CDT SAT OCT 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* FROM MONDAY AFTERNOON TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:15 AM SATURDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                SUN    MON    TUE    WED    THU    FRI    SAT
(MONTH/DAY)         10/26  10/27  10/28  10/29  10/30  10/31  11/01

BUFFALO RIVER
  HAWLEY             6.6    7.0    6.9    6.6    6.3    6.1    5.9

$$
000 
WGUS83 KFGF 261429
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
929 AM CDT SUN OCT 26 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...NORTH DAKOTA...

 
  THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE 
  BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY AND CASS COUNTIES
  
.CURRENT TRENDS AND RIVER FORECASTS BRING WATER LEVELS BELOW FLOOD
STAGE...AND EVEN ACTION STAGE.  THEREFORE...THE FLOOD WARNING FOR THE
BUFFALO RIVER NEAR HAWLEY IS CANCELLED. THIS WILL BE THE LAST
STATEMENT REGARDING THIS EVENT.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH MONDAY MORNING.

SAFETY MESSAGES...TURN AROUND, DONT DROWN... 
 
 - DONT TRAVEL THROUGH FLOODED AREAS

 - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS 

THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR 
THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE.

MNC027-NDC017-261459-
/O.CAN.KFGF.FL.W.0030.000000T0000Z-081028T1208Z/
/HWYM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 AM CDT SUN OCT 26 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE BUFFALO RIVER NEAR HAWLEY.
* AT  6:45 AM SUNDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 6.1 FEET THIS 
  AFTERNOON.
* IMPACT STATEMENT(S) - AT 7.0 FEET, FLOOD WARNING STAGE...MINOR.

&& 

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                MON    TUE    WED    THU    FRI    SAT    SUN
(MONTH/DAY)         10/27  10/28  10/29  10/30  10/31  11/01  11/02

BUFFALO RIVER
  HAWLEY             6.1    6.0    5.9    5.7    5.5    5.4    5.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Oct 24, 8:30 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 24, 8:30 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
830 PM CDT FRI OCT 24 2008

.DISCUSSION...FORECAST CHALLENGE FOR UPDATE CONCERNS PCPN OVER SE FA
AND TEMPERATURES. DEFORMATION ZONE BAND OF -RA OVER FAR E-SE FA
SHOWING SIGNS OF WEAKENING AND SHIFTING SSE AS UPPER LOW ACCELERATES
INTO THE GREAT LAKES REGION OVERNIGHT. WILL CONTINUE TREND OF
DIMINISHING POPS REMAINDER OF EVENING...ENDING AFT MIDNIGHT.
ELSEWHERE CLEAR SLOT BETWEEN UPPER LOW CLOUD SHIELD AND ADVANCING
CLOUDS AHEAD OF NEXT WAVE GETTING SQUISHED AND WILL LIKELY HAVE MID
UPPER LEVEL CLOUDS AFFECTING FA MOST OF NIGHT. WITH THIS...WARM
COLUMN AND LIGHT W-SW SURFACE FLOW TEMPERATURES SHOULD NOT FALL OFF
TOO FAR. CURRENT TEMPERATURE TRENDS LOOKING GOOD SO NO MAJOR CHANGES
PLANNED.

&&

.AVIATION...MVFR/IFR CIGS EAST OF VALLEY BEING QUITE STUBBORN AS
SATELLITE IMAGERY SHOWING ANOTHER PUSH OF LOWER CIGS WESTWARD. TVF
AND FAR TAF SITES LOOK TO BE ON EDGE AND AS UPPER LOW SHIFTS EAST
OVERNIGHT IMPROVEMENT SHOULD OCCUR WITH BJI LAST TO CLEAR.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Oct 24, 6:28 AM CDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
628 AM CDT FRI OCT 24 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
628 AM CDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

LIGHT RAIN IS EXPECTED TODAY IN SOUTHEAST NORTH DAKOTA INTO
ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA...GENERALLY ALONG AND
SOUTH OF INTERSTATE 94. SOME PATCHY FOG IS ALSO POSSIBLE THIS
MORNING NEAR ANY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE INTO EASTERN NORTH DAKOTA SATURDAY
AFTERNOON...THEN PROGRESS QUICKLY THROUGH THE REST OF WESTERN
MINNESOTA SATURDAY NIGHT. NORTHWEST WINDS MAY GUST OVER 45 MPH
WITH THE FRONTAL PASSAGE...AND THE STRONG WINDS WILL CONTINUE
THROUGH SUNDAY. THERE IS ALSO THE THREAT FOR SNOW SHOWERS...MAINLY
IN NORTHWEST MINNESOTA NEAR THE INTERNATIONAL BORDER WHERE LIGHT
ACCUMULATIONS ARE POSSIBLE. IN ADDITION...WHEN THE STRONG WINDS
COMBINE WITH SNOW SHOWERS...VISIBILITIES MAY BE REDUCED AT TIMES
NEAR THE INTERNATIONAL BORDER. STAY TUNED TO LATER STATEMENTS ON
THIS SIGNIFICANT WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 9:46 PM CDTRiver Flood WarningFGFClay5 days
Oct 24, 9:46 PM CDTRiver Flood WarningFGFClay8 days
Oct 25, 4:13 AM CDTWind AdvisoryFGFBecker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more39 hr
Oct 25, 10:11 AM CDTRiver Flood WarningFGFClay5 days
Oct 25, 3:37 PM CDTWinter Weather AdvisoryFGFBecker, Beltrami, Clay, Clearwater, Hubbard, Lake of the Woods and 9 more24 hr

Nearby

River Flood Warnings in Minnesota, 2008River Flood Warnings in North Dakota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.